Heltra: Explore Life – Discover More – Live Better

People Are Discovering Another Wild Ozempic “Side Effect” That No One Talks About


It’s no secret that GLP-1 medications, like Ozempic, Wegovy, and Mounjaro, have helped millions of people across the globe — including professional athletes — with weight loss, appetite regulation, and blood sugar control.

That said, there are many, many side effects that come with taking the increasingly popular drugs. For example, you’ve probably heard of the term “Ozempic face,” which refers to the sagging of the facial skin that can occur after extremely rapid weight loss.

Related: “15 Patients Who Learned The Hard Way To Never Lie To Their Doctor”

Per the Cleveland Clinic, some more GLP-1 side effects include nausea, hair loss, and “Ozempic butt” — aka muscle loss in the backside.

Well, this week on X, several social media users discovered a lesser-known side effect that some GLP-1 users have reported experiencing: “Ozempic vagina.”

Britney Spears looking confused in a viral GIF

In response to a viral post about “the rise of Ozempic vagina,” one user tweeted, “a close friend verified that it happened to her and she let me see but more importantly, she let me gasp and laugh in shock because that MF really slid DOWN.”

Drew Barrymore appearing surprised during a talk show setting

The Drew Barrymore Show / CBS / Via giphy.com

Related: “20 Unsexy Hygiene Habits People Swear By”

The post quickly racked up more than three million views and has prompted several people to question: What on earth is “Ozempic vagina?”

Advertisement

Advertisement

The Worst of the Best! / Via x.com

Well, according to Medical News Today, “Ozempic vagina” or “Ozempic vulva” refers to changes in the “appearance and comfort of the genital area” following rapid weight loss.

Related: “People Are Sharing The Hygiene Tips That Changed Their Lives”

Per the outlet, people who have experienced “vulvovaginal changes” report experiencing “loss of volume and plumpness in the labia majora and mons pubis,” “sagging or wrinkled skin,” and “changes in the shape of the vulva.”

This is because when a person loses weight rapidly, the body uses up stored fat, including the fat tissue stored in the labia majora, and sometimes, the skin’s “elasticity and connective tissues may not adapt at the same pace” when the weight loss is rapid, meaning that the skin can become loose.

Person standing on a bathroom scale, wearing leggings, in a home setting with wooden floors

eternalcreative / Getty Images

To be clear, there is no official scientific research that reports on “Ozempic vagina,” and while weight loss can certainly result in looser skin in the genital area, other factors — like fluctuating hormones — might also explain changes.

Related: “People Are Revealing The Hygiene Products They Quit Buying For Good”

In fact, specialist Dr W. Scott Butsch previously told the Cleveland Clinic that the changes dubbed as “Ozempic butt” were likely a result of rapid weight loss in general and not specifically linked to GLP-1s — which may well be the case with “Ozempic vagina.”

“When somebody loses weight — whether that’s with diet changes, an increase in physical activity, medication or bariatric surgery — we know there’s a reduction in fat mass, as well as a reduction in muscle mass. Your body doesn’t need to carry that previous weight, so there’s a shrinking of the muscle,” he explained.

You can read more about “Ozempic vagina” right here, and for more information about lesser-known GLP-1 side effects, click here.

Your daily brain workout: If You Can Solve This Word Puzzle, You Have Impeccable Language Skills

Also in Health: “29 Women On GLP-1s Share The Side Effects No One’s Been Talking About”

Also in Health: “27 Things Doctors Wish They Could Tell Their Patients—But Can’t”

Read it on BuzzFeed.com



Source link
ADVERTISEMENT